Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 122, NWS Cheyenne, WY

August 22, 2007Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Aug 22, 2007, 8:49 PM MDT for Laramie County, Wyoming. It was in force for 56 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 8:49 PM MDT (02:49 UTC)
Expired
Aug 22, 2007, 9:45 PM MDT
In force
56 min
Issued by
NWS Cheyenne, WY
Area
Counties, with a storm outline in the text

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 24 km from the middle of the area, began a volume at 02:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 8:53 PM MDTHAIL 0.7512 Sse Horse Creek, WY
Aug 22, 9:22 PM MDTHAIL 14 N Cheyenne, WY
Aug 22, 9:24 PM MDTHAIL 0.88Cheyenne, WYNUMEROUS REPORTS OF HAIL FROM 14 INCH TO ONE INCH AROUND THE CITY. ALSO MANY REPORTS OF MINOR STREET FLOODING.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 33 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 2.8 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 95 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
95 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
2736 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KCYS 230249
SVRCYS
WYC021-230345-
/O.NEW.KCYS.SV.W.0122.070823T0249Z-070823T0345Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
849 PM MDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...
  THIS INCLUDES THE CITY OF CHEYENNE...

* UNTIL 945 PM MDT

* AT 846 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 16 MILES
  NORTH OF WHITAKER TO 7 MILES SOUTH OF FEDERAL...OR ALONG A LINE
  EXTENDING FROM 30 MILES SOUTH OF WHEATLAND TO 18 MILES WEST OF
  CHEYENNE...AND MOVING EAST AT 25 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WHITAKER BY 900 PM MDT...
  WARREN AF BASE BY 915 PM MDT...
  NORTH CHEYENNE BY 920 PM MDT...
  CHEYENNE BY 925 PM MDT...
  GUN BARREL BY 945 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4156 10492 4115 10519 4102 10451 4150 10415

$$

RUBIN
7 follow-up statements
000 
WWUS55 KCYS 230256
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
856 PM MDT WED AUG 22 2007

WYC021-230345-
/O.CON.KCYS.SV.W.0122.000000T0000Z-070823T0345Z/
LARAMIE WY-
856 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR CENTRAL LARAMIE COUNTY...

AT 855 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTHEAST OF WHITAKER TO 6 MILES WEST OF I-80 MM 348...OR ALONG
A LINE EXTENDING FROM 28 MILES NORTH OF CHEYENNE TO 19 MILES WEST OF
CHEYENNE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  I-80 MM 348 BY 910 PM MDT...
  I-25 MM 21 BY 915 PM MDT...
  HWY 85 AT COUNTY ROAD 222...HWY 85 AT LODGEPOLE CREEK...WARREN AF
  BASE AND NORTH CHEYENNE BY 930 PM MDT...
  HWY 85 MM 32 BY 935 PM MDT...
  SOUTH GREELEY HIGHWAY...FOX FARM-COLLEGE AND CHEYENNE BY 940 PM
  MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4159 10479 4111 10522 4102 10451 4150 10415

$$

RUBIN
000 
WWUS55 KCYS 230305
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
905 PM MDT WED AUG 22 2007

WYC021-230345-
/O.CON.KCYS.SV.W.0122.000000T0000Z-070823T0345Z/
LARAMIE WY-
905 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR CENTRAL LARAMIE COUNTY...

AT 903 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES NORTH OF HWY 85 MM 32 TO I-80 MM 348...OR ALONG A LINE
EXTENDING FROM 28 MILES NORTH OF CHEYENNE TO 17 MILES WEST OF
CHEYENNE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  I-25 MM 21 BY 915 PM MDT...
  WARREN AF BASE...HWY 85 AT COUNTY ROAD 222 AND HWY 85 AT LODGEPOLE
  CREEK BY 935 PM MDT...
  SOUTH GREELEY HIGHWAY...FOX FARM-COLLEGE...HWY 85 MM 32 AND NORTH
  CHEYENNE BY 940 PM MDT...
  MERIDEN REST AREA AND CHEYENNE BY 945 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4158 10471 4111 10522 4102 10451 4150 10415

$$

RUBIN
000 
WWUS55 KCYS 230313
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
913 PM MDT WED AUG 22 2007

WYC021-230345-
/O.CON.KCYS.SV.W.0122.000000T0000Z-070823T0345Z/
LARAMIE WY-
913 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR CENTRAL LARAMIE COUNTY...

AT 911 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 11
MILES NORTHWEST OF HWY 85 MM 50 TO I-80 MM 348...OR ALONG A LINE
EXTENDING FROM 31 MILES NORTHEAST OF CHEYENNE TO 15 MILES WEST OF
CHEYENNE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HWY 85 AT LODGEPOLE CREEK BY 925 PM MDT...
  HWY 85 MM 32...HWY 85 AT COUNTY ROAD 222...WARREN AF BASE AND NORTH
  CHEYENNE BY 930 PM MDT...
  MERIDEN REST AREA...FOX FARM-COLLEGE...HWY 85 MM 50 AND HWY 85     
  AT HIGHWAY 216 BY 945 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4157 10463 4110 10515 4102 10451 4150 10415

$$

RUBIN
000 
WWUS55 KCYS 230322
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
922 PM MDT WED AUG 22 2007

WYC021-230345-
/O.CON.KCYS.SV.W.0122.000000T0000Z-070823T0345Z/
LARAMIE WY-
922 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR EASTERN LARAMIE COUNTY...

AT 920 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY
SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7
MILES WEST OF MERIDEN REST AREA TO I-80 MM 348...OR ALONG A LINE
EXTENDING FROM 33 MILES NORTHEAST OF CHEYENNE TO 14 MILES SOUTHWEST
OF CHEYENNE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CHEYENNE BY 930 PM MDT...
  HWY 85 AT HIGHWAY 216...HWY 85 MM 50...MERIDEN REST AREA AND SOUTH
  GREELEY HIGHWAY BY 940 PM MDT...
  GUN BARREL...I-80 MM 370 AND I-80 MM 377 BY 945 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4156 10453 4103 10514 4102 10451 4150 10415

$$

RUBIN
000 
WWUS55 KCYS 230324
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
924 PM MDT WED AUG 22 2007

WYC021-230345-
/O.CON.KCYS.SV.W.0122.000000T0000Z-070823T0345Z/
LARAMIE WY-
924 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR EASTERN LARAMIE COUNTY...

AT 920 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING PENNY SIZE HAIL IN NORTH CHEYENNE.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF HWY 85 
MM 50 TO I-80 MM 348...OR ALONG A LINE EXTENDING FROM 32 MILES 
NORTHEAST OF CHEYENNE TO 12 MILES SOUTHWEST OF CHEYENNE...MOVING 
EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  HWY 85 MM 32 BY 930 PM MDT...
  CHEYENNE BY 925 PM MDT...
  HWY 85 MM 50...MERIDEN REST AREA...SOUTH GREELEY HIGHWAY AND FOX
  FARM-COLLEGE BY 940 PM MDT...
  GUN BARREL...I-80 MM 370...I-80 MM 377 AND HWY 85 AT HIGHWAY 216 BY
  945 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4156 10453 4103 10514 4102 10451 4150 10415

$$

RUBIN
000 
WWUS55 KCYS 230330
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
930 PM MDT WED AUG 22 2007

WYC021-230345-
/O.CON.KCYS.SV.W.0122.000000T0000Z-070823T0345Z/
LARAMIE WY-
930 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM MDT
FOR EASTERN LARAMIE COUNTY...

AT 928 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE 
THUNDERSTORMS PRODUCING QUARTER SIZE HAIL IN WEST CHEYENNE.  THESE STORMS 
WERE LOCATED ALONG A LINE EXTENDING FROM MERIDEN REST AREA TO 9 
MILES SOUTHWEST OF SOUTH GREELEY HIGHWAY...OR ALONG A LINE EXTENDING 
FROM 36 MILES NORTHEAST OF CHEYENNE TO 11 MILES SOUTHWEST OF 
CHEYENNE...MOVING EAST AT 25 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  MERIDEN REST AREA AND CHEYENNE BY 935 PM MDT...
  HWY 85 MM 50...HWY 85 AT HIGHWAY 216...SOUTH GREELEY HIGHWAY AND
  FOX FARM-COLLEGE BY 940 PM MDT...
  GUN BARREL...I-80 MM 370 AND I-80 MM 377 BY 945 PM MDT...

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4157 10449 4102 10507 4101 10441 4154 10411

$$

RUBIN
000 
WWUS55 KCYS 230344
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
944 PM MDT WED AUG 22 2007

WYC021-230354-
/O.EXP.KCYS.SV.W.0122.000000T0000Z-070823T0345Z/
LARAMIE WY-
944 PM MDT WED AUG 22 2007

...THE FIRST SEVERE THUNDERSTORM WARNING FOR EASTERN LARAMIE COUNTY 
EXPIRES AT 945 PM MDT...

A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR EASTERN LARAMIE 
COUNTY UNTIL 1045 PM MDT.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHEYENNE AT 1-800-269-6220.

LAT...LON 4157 10449 4102 10507 4101 10441 4154 10411

$$

RUBIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:21 PM MDT, 5 hours 28 minutes earlier.

Area forecast discussion, Aug 22, 3:21 PM MDT, 5 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
321 PM MDT WED AUG 22 2007

.SHORT TERM...THROUGH FRI. WEST SOUTHWESTERLY FLOW ALOFT TONIGHT
WILL BECOME MORE CYCLONIC AND VEER THU AND THU NIGHT IN RESPONSE
TO AN UPPER TROUGH MOVING OVER THE REGION. FLOW ALOFT FRI WILL BE
FROM THE NORTHWEST. AT THE SURFACE...THE THREAT OF SEVERE
THUNDERSTORMS WILL CONTINUE INTO THIS EVENING FROM THE LARAMIE
RANGE EASTWARD. SUFFICIENT INSTABILITY...MOISTURE AND SHEAR EXIST
TO WARRANT A CHANCE OF MARGINALLY SEVERE THUNDERSTORMS. IN
FACT...EXPECT A CHANCE OF THUNDERSTORMS TO CONTINUE OVERNIGHT
TONIGHT. THU SURFACE HIGH PRESSURE WILL MOVE SOUTHWARD OVER THE
FORECAST AREA. THU WILL BE COOLER WITH A CONTINUED CHANCE OF RAIN
AS MOIST LOW LEVEL UPSLOPE FLOW KEEPS PLENTY OF CLOUDS IN THE
AREA. FRI WILL REMAIN ON THE COOL SIDE ALTHOUGH AFTERNOON
TEMPERATURES SHOULD BEGIN TO REBOUND A BIT AS HEIGHTS AND
THICKNESS VALUES BEGIN TO INCREASE. CHANCE OF RAIN WILL PERSIST
FRI ALTHOUGH THE AIRMASS SHOULD BEGIN TO DRY SOMEWHAT FROM WEST
TO EAST FRI AFTERNOON.

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT. AS THE SHORT
WAVE MOVES EAST OF THE CWA...DRY ZONAL FLOW WILL SETUP FOR THE
WEEKEND AND DOWNSLOPE EFFECTS WITH LITTLE LOW LEVEL
MOISTURE...EXPECT A REBOUND IN COOL TEMPERATURES FROM THURSDAY
AND FRIDAY WITH A RETURN TO ABOVE NORMAL READINGS FOR THE WEEKEND.

THE NEXT CHANCE FOR PRECIPITATION WILL BE MONDAY THROUGH
TUESDAY AS A COLD FRONT SLIPS SOUTH ACROSS THE CWA ON
MONDAY...SETTING UP UPSLOPE FLOW WITH INCREASING LOW LEVEL
MOISTURE. A SHORT WAVE WILL MOVE EAST FROM THE PACIFIC NORTHWEST
AND ACROSS THE NORTHERN ROCKIES MONDAY NIGHT WHICH WILL HELP KEEP
ANY PRECIPITATION GOING FOR TUESDAY. RIDGE BUILDS OVER REGION ON
WEDNESDAY WITH A RETURN TO DRY CONDITIONS...BARRING AFTERNOON
CONVECTION OVER THE HIGHER TERRAIN.

&&

.AVIATION...EXPECT SOME SHOWERS AND STORMS THIS AFTERNOON THROUGH
TONIGHT AS MOIST SURFACE UPSLOPE COMBINES WITH UPPER SHORTWAVE
ENERGY TO TRIGGER SOME CONVECTION. LOCALIZED MVFR CONDITIONS WILL BE
POSSIBLE WITH THE STRONGEST STORMS. SOME MVFR CEILINGS ARE EXPECTED
TO DEVELOP TONIGHT...WITH SOME IFR OR LOWER CEILINGS EAST OF THE
LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION...JR
LONG TERM....EISE
Hazardous weather outlook, Aug 22, 10:55 AM MDT, 9 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1055 AM MDT WED AUG 22 2007

NEZ001>003-019>021-054-055-WYZ059-060-064-066>070-231200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-NORTH LARAMIE RANGE-LARAMIE RANGE-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS-
1055 AM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. SOME OF THE
STORMS COULD BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL
AS WELL AS WIND GUSTS OVER 60 MPH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ061>063-065-231200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-LARAMIE VALLEY-
1055 AM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORMS
THAT DEVELOP ARE NOT EXPECTED TO BECOME SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Aug 22, 6:26 PM MDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
626 PM MDT WED AUG 22 2007

WYZ061>063-230200-
SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE-
INCLUDING THE CITIES OF...RAWLINS...HANNA...MEDICINE BOW...
CENTENNIAL
626 PM MDT WED AUG 22 2007

...WEAK THUNDERSTORMS PRODUCING STRONG WIND GUSTS OVER PARTS
OF CARBON COUNTY...

WEAKENING THUNDERSTORMS MOVING NORTHEAST ACROSS PARTS OF CARBON
COUNTY HAVE BEEN PRODUCING WIND GUSTS BETWEEN 50 AND 60 MPH EARLY
THIS EVENING. A PEAK WIND GUST OF 66 MPH WAS CLOCKED AT THE
RAWLINS AIRPORT AT 608 PM MDT. THESE THUNDERSTORMS WILL CONTINUE
TO PRODUCE WIND GUSTS OVER 50 MPH UNTIL ABOUT 730 PM THIS EVENING.

JLH
Local storm report, Aug 22, 6:58 PM MDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0512 PM     HAIL             13 E CHEYENNE           41.15N 104.54W
08/22/2007  E0.50 INCH       LARAMIE            WY   NWS EMPLOYEE

            HEAVY RAIN

0514 PM     HAIL             5 E CHEYENNE            41.15N 104.70W
08/22/2007  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            HEAVY RAIN.

0543 PM     HAIL             25 NE CHEYENNE          41.40N 104.45W
08/22/2007  E0.50 INCH       LARAMIE            WY   TRAINED SPOTTER

            HEAVY RAIN 0.67 INCH.

0550 PM     HEAVY RAIN       7 NE CARPENTER          41.10N 104.24W
08/22/2007  M1.25 INCH       LARAMIE            WY   CO-OP OBSERVER

            RAIN AMOUNT FELL IN ABOUT 20 MINUTES.

0558 PM     HAIL             5 SE CARPENTER          40.98N 104.27W
08/22/2007  E0.88 INCH       WELD               CO   TRAINED SPOTTER

            SOME PENNY SIZED ALSO.

0603 PM     NON-TSTM WND DMG RAWLINS                 41.78N 107.23W
08/22/2007                   CARBON             WY   ASOS

            63 MPH WIND GUST AT THE AIRPORT.

0608 PM     NON-TSTM WND GST RAWLINS                 41.78N 107.23W
08/22/2007  M66 MPH          CARBON             WY   ASOS

            REPORTED AT THE AIRPORT. CALLED RWL P.D.SAID THAT LOTS OF
            TREES WERE DOWN.

0552 PM     HEAVY RAIN       CARPENTER               41.03N 104.34W
08/22/2007  M0.95 INCH       LARAMIE            WY   TRAINED SPOTTER

            MARBLE HAIL

&&

BCHAPMAN
Local storm report, Aug 22, 7:24 PM MDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
724 PM MDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0719 PM     TSTM WND GST     DOUGLAS                 42.76N 105.39W
08/22/2007  M70 MPH          CONVERSE           WY   ASOS

&&

BCHAPMAN
Local storm report, Aug 22, 7:28 PM MDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHEYENNE WY
728 PM MDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     TSTM WND GST     DOUGLAS                 42.76N 105.39W
08/22/2007  M70.00 MPH       CONVERSE           WY   ASOS

&&

BCHAPMAN
Local storm report, Aug 22, 7:37 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
737 PM MDT WED AUG 22 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     HAIL             15 S BUSHNELL           41.01N 103.89W
08/22/2007  E1.75 INCH       KIMBALL            NE   NWS EMPLOYEE

            SOME HAIL STONES TO 21/4 INCH.

0710 PM     TSTM WND GST     12 NW DOUGLAS           42.88N 105.56W
08/22/2007  E60 MPH          CONVERSE           WY   TRAINED SPOTTER

            DIME SIZED HAIL ALSO

0713 PM     HAIL             14 SE BUSHNELL          41.09N 103.70W
08/22/2007  E0.75 INCH       KIMBALL            NE   TRAINED SPOTTER

            HEAVY RAIN

0716 PM     HAIL             15 SW KIMBALL           41.08N 103.86W
08/22/2007  M0.88 INCH       KIMBALL            NE   TRAINED SPOTTER

            ONE HALF INCH OF RAIN.

&&

BCHAPMAN
Special weather statement, Aug 22, 8:34 PM MDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
834 PM MDT WED AUG 22 2007

WYZ067>069-230345-
PLATTE-GOSHEN-CHEYENNE FOOTHILLS-
INCLUDING THE CITIES OF...WHEATLAND...GUERNSEY...TORRINGTON...
CHEYENNE
834 PM MDT WED AUG 22 2007

...MORE LINES OF THUNDERSTORMS MOVING ACROSS SOUTHEAST WYOMING...

THUNDERSTORMS HAVE BEEN RAPIDLY DEVELOPING OVER PLATTE COUNTY AND
THE NORTHWEST PART OF LARAMIE COUNTY SINCE 815 PM MDT.  THESE STORMS
WILL AFFECT MOST OF PLATTE AND GOSHEN COUNTIES AND THE NORTHWEST
HALF OF LARAMIE COUNTY THROUGH 940 PM. HEAVY RAIN OVER AN INCH...
GUSTY WINDS NEAR 50 MPH AND DEADLY LIGHTNING WILL ACCOMPANY THESE
THUNDERSTORMS AS THEY MOVE EAST AT 30 MPH. SMALL HAIL IS ALSO
LIKELY WITH A FEW OF THE THUNDERSTORMS.

JLH

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:56 PM MDTSevere Thunderstorm WarningCYSConverse64 min
Aug 22, 7:58 PM MDTSevere Thunderstorm WarningCYSNiobrara33 min
Aug 22, 9:42 PM MDTSevere Thunderstorm WarningCYSLaramie63 min
Aug 22, 9:57 PM MDTSevere Thunderstorm WarningCYSGoshen63 min
Aug 22, 10:04 PM MDTFlash Flood WarningCYSLaramie116 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.